Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 60, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Oct 8, 2021, 2:59 AM EDT. It took effect at Oct 8, 2021, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2021, 2:59 AM EDT (06:59 UTC)
- In effect from
- Oct 8, 2021, 12:00 PM EDT
- Expired
- Oct 8, 2021, 9:21 PM EDT
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
575 WHUS71 KCAR 080659 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 259 AM EDT Fri Oct 8 2021 ANZ050>052-081500- /O.NEW.KCAR.SC.Y.0060.211008T1600Z-211009T0200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 259 AM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From noon today to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
634 WHUS71 KCAR 081328 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 928 AM EDT Fri Oct 8 2021 ANZ050>052-082130- /O.CON.KCAR.SC.Y.0060.211008T1600Z-211009T0200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 928 AM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From noon today to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
308 WHUS71 KCAR 081959 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 359 PM EDT Fri Oct 8 2021 ANZ050>052-090200- /O.CON.KCAR.SC.Y.0060.000000T0000Z-211009T0200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 359 PM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From noon today to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
564 WHUS71 KCAR 082209 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 609 PM EDT Fri Oct 8 2021 ANZ052-082315- /O.CAN.KCAR.SC.Y.0060.000000T0000Z-211009T0200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 609 PM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The wind has diminished to below small craft advisory levels, and therefore the advisory has been cancelled. $$ ANZ050-051-090200- /O.CON.KCAR.SC.Y.0060.000000T0000Z-211009T0200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 609 PM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
644 WHUS71 KCAR 090121 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 921 PM EDT Fri Oct 8 2021 ANZ050-051-090230- /O.CAN.KCAR.SC.Y.0060.000000T0000Z-211009T0200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 921 PM EDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The wind and seas are expected to remain below small craft advisory levels, and therefore the small craft advisory has been cancelled. $$ CB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 12:58 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 8, 12:58 AM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Caribou ME 1258 AM EDT Fri Oct 8 2021 .SYNOPSIS... High pressure will remain across the region into tonight. A cold front will move cross the area on Friday. High pressure will build over the region Saturday into Sunday. A frontal system is expected to approach the region from the northwest late Monday. && .NEAR TERM /THROUGH TODAY/... 1 am update... Clear skies continue acrs the area late tonight with lower cloud shield assoc with backdoor cdfnt sliding into the Gaspe Peninsula. Expect this band of clouds wl mv into nrn areas after 11z and progress swwrd thru the FA tda. Only minor chgs needed to hrly temps to distinguish ridge/valley split as low-level inversion sets up once again just ahead of the bndry. Previous discussion: Mostly clear conditions tonight w/winds dropping off as high pres ridges hold through much of the night w/temps dropping off. There appears to be some moisture trapped below a llvl inversion, which should allow for some shallow fog formation or river valley fog. Stayed close to the daycrew's assessment w/introducing that fog again for tonight. The high pres ridge will be dampened some by apchg cold front from the Gulf of St. Lawrence forecast to slide toward northern Maine overnight, and should reach into nrn and nwrn areas by daybreak. Temps will not be as cold as they have been the past several mornings due to some higher dewpoints. For Friday, the cold front will drop down across nrn and nwrn areas during the morning and then proceed to drop s the rest of the way during the day. There is some cooler air associated w/the front as seen on the 925mb plots. Also, NAM and GFS sndgs show some moisture behind the front at the 925-800mb layer sliding across nrn areas just after 12z, and then into portions of the central areas near or after 15z. This is confirmed by the 12z UA showing this moisture sitting up across the Gulf of the St. Lawrence. Winds shift around to the NNE behind the front and w/some warming noted from 850-700mb, could allow for that moisture to be trapped below leading to more clouds. The layer could be thick enough to allow for a mostly cloudy sky, which would lead to cooler temps. Since this is a shift from the previous cycle, stayed closer to the previous forecast for a bit more sun and therefore a bit warmer. It will be interesting to see how this plays out. One thing to mention however, is that it will not be as warm as the last several days to the NNE wind around 10 mph or so. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... Upper level ridging will continue to dominate in the short term. Cold temperatures Friday night into early Saturday morning due to weak CAA behind a backdoor front will allow for temperatures to plummet below freezing Friday night across the north, with widespread frost likely. Temperatures will also fall into the upper 30s across the interior Downeast region, which may lead to patchy frost early Saturday morning. Patchy fog is also possible, especially in river valleys and along the coast. Mostly clear skies on Saturday will allow for temperatures to rebound some, with high temperatures reaching back into the lower 60s across the FA. Moisture will begin to undercut the upper level ridge of high pressure Saturday night into Sunday, leading to an increase in cloud cover across the entire region. This will prevent low temperatures from falling as far Saturday night, with lows only in the upper 30s to lower 40s. Winds will also shift to the S and SW on Sunday, advecting warmer air into the region, and leading to highs in the low to mid-60s on Sunday. && .LONG TERM /MONDAY THROUGH THURSDAY/... The upper level ridging pattern will persist into the upcoming work week. Southwesterly flow will advect warm air into the region, leading to above average high temperatures on Monday and Tuesday. Increasing cloud cover due to moisture undercutting the upper level high will prevent low temperatures from falling too far, and low temperatures will also be above average through the first half of the week. A surface low pressure system will move up the coast from the by mid-week. If the strength of the upper level ridge begins to degrade at this point, the low may be able to intrude into the FA and bring the next significant rainfall event. However, ensemble guidance, especially the EC and GFS members, maintain the strength of the ridge, which will limit how much precipitation will fall. Kept NBM solution of slight chance PoPs Tuesday and Wednesday due to this uncertainty. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... NEAR TERM: VFR next 24 hours. Possibility exists of brief MVFR cigs over northern terminals this morning as cloud band associated with cold front moves in from the northeast with only a mention of FEW025 between 11z and 17z. Low level winds light out of the WNW early will become northeast this morning into the afternoon and increase in speed fm 5-10kts. SHORT TERM: Fri night - Mon...Brief early morning MVFR/IFR vsby due to fog possible across all terminals. Otherwise VFR all day. Light/var winds early become S-SW during the day generally 5-10kts. && .MARINE... NEAR TERM: Winds will remain below 10 kts overnight w/seas 1-2 ft. Fri...N winds around 10 kt will increase to 15+ kts and shift to the NE w/gusts up to 20 kt across the outer zones. Seas are expected to gradually build to 2-4 ft by the afternoon. SHORT TERM: Seas will approach 5 ft over the outer waters with wind gusts approaching 25 kts Friday night. An SCA may be needed, but will be re-evaluated tonight due to marginal conditions in the forecast. Saturday through the rest of the extended will feature light winds and seas below SCA criteria. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Farrar/Hewitt Short Term...AStrauser Long Term...AStrauser Aviation...Farrar/Hewitt/AStrauser Marine...Farrar/Hewitt/AStrauser
Hazardous weather outlook, Oct 7, 3:22 AM EDT, 23 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 322 AM EDT Thu Oct 7 2021 MEZ001>006-010-011-015>017-029>032-080730- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 322 AM EDT Thu Oct 7 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-080730- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 322 AM EDT Thu Oct 7 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:01 AM EDT | Frost Advisory | CAR | Hancock, Penobscot, Washington | 29 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.